Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 28, 1996, 4:21 PM CDT for Coke County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 1996, 4:21 PM CDT (21:21 UTC)
- Expired
- May 28, 1996, 5:10 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coke County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:28 PM CDT | Hail 1.25 | Robert Lee, TX | |
| May 28, 5:05 PM CDT | Hail 0.75 | Bronte, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:42 AM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, May 28, 9:42 AM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 940 AM CDT TUE MAY 28 1996 KSJT DOPPLER RADAR SHOWING COLD FRONT MOVING SOUTH AT ABOUT 20 KTS WHICH WOULD BRING IT INTO SJT WITHIN AN HOUR. NO SIGNS OF DECELERATION WERE INDICATED. EXPECT THE FRONT TO BECOME STALLED BEFORE IT GETS TO THE RIO GRANDE BUT SATELLITE VISIBLE IMAGERY INDICATES SKIES WILL CLEAR OUT IN A HURRY AS IT PUSHES THROUGH. FRONT APPEARS STRONGER THAN SHOWN BY 00Z ETA RUN BUT SHOULD STILL WASH OUT BY THIS AFTERNOON AS THE 850 MB TROUGH DEEPENS OVER NEW MEXICO AND WEST TEXAS. MODIFIED DRT SOUNDING THIS MORNING SHOWED POTENTIAL FOR CAPES WELL IN EXCESS OF 3000 J/KG. THUS THUNDERSTORM POTENTIAL FOR AREA MAY HAVE BEEN UNDERESTIMATED PREVIOUSLY. ONLY INHIBITING FACTOR IS SURFACE TEMPERATURES WHICH SHOULD HAVE NO TROUBLE REACHING MID TO UPPER 90S WITH AMPLE SUNSHINE. CAP STRENGTH DOES NOT APPEAR TO BE STRONG ENOUGH TO SUPPRESS CONVECTION THIS AFTERNOON AS WASHED OUT FRONT SHOULD MODIFY ADAP NUMBERS. ADAP CONTINUES TO SHOW GOOD MOISTURE CONVERGENCE AND INCREASINGLY NEGATIVE LIFTED INDICES. THUS AFD FOR LBB YESTERDAY LOOKS TO BE ACCURATE IN PUTTING 30 POPS FOR SJT AREA. ABI COULD GET A DECENT SHOT AS WELL WITH LIFTING FRONTAL BOUNDARY TONIGHT. OAKS
In the hours before
Special weather statement, May 28, 3:41 PM CDT, 40 minutes before
TXZ155-282145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 342 PM CDT TUE MAY 28 1996 ...A TORNADO WATCH IS IN EFFECT FOR SAN SABA COUNTY UNTIL 9 PM THIS EVENING... AT 335 PM...DOPPLER RADAR INDICATED NO PRECIPITATION WITHIN 50 MILES OF SAN SABA COUNTY. HOWEVER...A WEAK FRONTAL BOUNDARY WAS LOCATED FROM NEAR JUNCTION ACROSS SAN SABA COUNTY TO NEAR STEPHENVILLE. AS TEMPERATURES RISE TO NEAR THEIR AFTERNOON HIGHS...THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY ALONG THIS LINE. ONCE DEVELOPING...STORMS WILL LIKELY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. PEOPLE IN SAN SABA COUNTY SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION IF THREATENING WEATHER APPROACHES. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 30 min |
| May 28, 5:02 PM CDT | Tornado Warning | SJT | Coke, Runnels | 48 min |
| May 28, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.